Alert archive / South Carolina / Lake Wind Advisories in 2017
Lake Wind Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 1, 2017, 3:11 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 1, 2017, 11:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 3:11 AM EST (08:11 UTC)
- In effect from
- Mar 1, 2017, 11:00 AM EST
- Expired
- Mar 2, 2017, 3:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
212 WWUS72 KCAE 010811 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 311 AM EST Wed Mar 1 2017 ...Lake Wind Advisory... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020045- /O.NEW.KCAE.LW.Y.0007.170301T1600Z-170302T0800Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 311 AM EST Wed Mar 1 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST THURSDAY... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from 11 AM this morning to 3 AM EST Thursday. * WIND...southwest 20 to 30 knots today...and southwest to west 20 to 30 knots tonight. * IMPACTS...Strong wind and rough chop will create hazardous conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
2 follow-up statements
147 WWUS72 KCAE 011544 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1044 AM EST Wed Mar 1 2017 ...Lake Wind Advisory... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020400- /O.CON.KCAE.LW.Y.0007.170301T1600Z-170302T0800Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1044 AM EST Wed Mar 1 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WIND...Southwest 20 to 30 knots through this afternoon...then southwest to west 20 to 30 knots tonight. * IMPACTS...Strong wind and rough chop will create hazardous conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
102 WWUS72 KCAE 012128 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED National Weather Service Columbia SC 428 PM EST Wed Mar 1 2017 ...Lake Wind Advisory... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020800- /O.CON.KCAE.LW.Y.0007.000000T0000Z-170302T0800Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 428 PM EST Wed Mar 1 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WIND...Southwest 20 to 30 knots through this evening...then southwest to west 20 to 30 knots tonight. * IMPACTS...Strong wind and rough chop will create hazardous conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 2:23 AM EST, 48 minutes earlier.
Area forecast discussion, Mar 1, 2:23 AM EST, 48 minutes before
Area Forecast Discussion National Weather Service Columbia SC 223 AM EST Wed Mar 1 2017 .SYNOPSIS... It will be warm and windy ahead of a cold front today. The front will move through the forecast area tonight. Thunderstorms will be associated with the front. Cooler conditions will follow the front for the end of the week. && .NEAR TERM /THROUGH TONIGHT/... The main issues are windy conditions ahead of a cold front this afternoon and possible severe thunderstorms tonight. VAD wind profile trends support the model guidance of a strong low-level jet ahead of the approaching cold front. Expect h85 wind of 40 to 50 knots. There should also be strong warming and some instability ahead of the front. Associated strong mixing should lead to windy conditions. The NAM Bufkit momentum transfer tool supports gusts 25 to 30 knots. Believe a Lake Wind Advisory is needed. The thunderstorm chance should remain low today because both the NAM and GFS indicate mid-level capping plus the frontal forcing should be northwest of the area. Convergence associated with the front support a band of showers and thunderstorms tonight. The high-resolution models have a timing of mainly 900 pm to 200 am. The ARW displays a weakening area of showers and storms. The SPC WRF has trended with stronger convection. Nocturnal cooling and possible lingering mid-level capping support the weaker solution, but both the NAM and GFS indicate surface-based LI values -2 to -4 and this weak instability combined with very strong shear supports possible severe thunderstorms with straight-line wind the main threat because of uni-directional shear. Hail may also occur with strong instability aloft. The NAM indicates cross totals in the middle 20s. Leaned toward the higher temperature guidance ahead of the front today. Record high temperatures for the date may occur. Also followed the higher guidance tonight because of mixing associated with the front. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Drying will occur behind the cold front Thursday. High pressure will build into the area from the northwest through Friday. Expect clear skies. Followed the guidance consensus for the temperature forecast. Some of the guidance has temperatures around freezing Thursday night but this may be too cold because of mixing associated with the high building into the area. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The main issue during the medium-range period will be cold temperatures. The cold pressure ridge will be in the area Friday night and Saturday night and with strong net radiational cooling expect lows around freezing. The GFS and ECMWF MOS have temperatures near freezing both night. A freeze warning may be needed. The high should be shifting off the coast Sunday and moderating temperatures should begin. An increase in moisture in the southerly flow on the backside of the offshore high and ahead of a cold front support possible showers Monday and Tuesday. The GFS and ECMWF MOS have pops 10 to 30 percent Monday, and 20 to 40 percent Tuesday. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... VFR conditions through 09z, then conditions deteriorate into mvfr, then ifr by 11z. A return to VFR conditions expected by 16z. Satellite images showing some coastal stratus forming overnight and pushing inland. Model guidance suggests areas of fog will also be possible, but a 25 to 30 knot LLJ will promote mixing, so expect mainly stratus development. Lowest conditions should occur by 11z through 14z. VFR conditions will return to the area late morning as mixing begins and winds increase significantly. Winds will begin gusting to over 15 knots by 14z, then to 25-30 kts by early afternoon. Models indicating a line of showers will be moving towards the forecast area between 03z-06z, but may not begin affecting taf sites until after the current taf period. EXTENDED AVIATION OUTLOOK...Winds will be gusty Wednesday night with scattered showers and thunderstorms possible. It will be dry with northwest winds Thursday and Friday. && .CLIMATE... Records for the date... March 1....... AGS 85 set in 1997 CAE 83 set in 1997 && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99 CLIMATE...99
Hazardous weather outlook, Feb 28, 4:44 AM EST, 22 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 444 AM EST Tue Feb 28 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010945- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 444 AM EST Tue Feb 28 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms are possible late Wednesday afternoon and night. The main threat is damaging wind. It will be windy Wednesday. Gusts near 35 mph are forecast Wednesday afternoon into the evening. A Lake Wind Advisory will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2017Lake Wind Advisories in Georgia, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.